Hail, Talladega
- When
- November 11, 12:00 AM CST
- Where
- Talladega County, Lincoln
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.617, -86.117
Dime size hail was reported at the intersection of CR 207 and Interstate 20.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 10, 4:59 PM CST, 7 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 459 PM CST SUN NOV 10 2002 GOING TO UPDATE TO INCLUDE THE NEW TORNADO WATCH. .BHM...NONE.
ALZ001>050-102200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A STRONG COLD FRONT WILL BE MOVING TOWARDS ALABAMA TONIGHT. AHEAD OF THIS SYSTEM...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY. THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN AREAL COVERAGE AND STRENGTH THIS EVENING AND INTO TONIGHT. DEWPOINT TEMPERATURES AND INSTABILITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AHEAD OF THIS COLD FRONT. THE STORM PREDICTION CENTER HAS PLACE MUCH OF NORTHERN ALABAMA UNDER A HIGH RISK OF SEVERE STORMS TONIGHT. THE COUNTIES UNDER THE HIGH RISK ARE GENERALLY NORTH AND WEST OF INTERSTATE 59. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS... AND EVEN SOME LARGE HAIL MAY BE ENCOUNTERED IN SOME OF THE STRONGEST STORMS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER THE REMAINDER OF CENTRAL ALABAMA. THE SEVERE RISKS TAPERS OFF FARTHER SOUTH TO A SLIGHT RISK ACROSS SOUTH-CENTRAL ALABAMA. ALL PERSONS ACROSS THE STATE NEED TO REMAIN ALERT TONIGHT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND SHOULD BE READY TO TAKE THE NECESSARY SAFETY PRECAUTIONS TO PROTECT LIFE AND PROPERLY. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED BY THIS EVENING OVER NORTHWEST ALABAMA. ALL COUNTIES IN THE HIGH AND MODERATE RISK AREAS WILL PROBABLY BE ACTIVATED AT SOMETIME DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... THIS COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST ON MONDAY. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. THEN ANOTHER UPPER LEVEL SYSTEM WILL MOVE IN FROM THE WEST ON TUESDAY PUSHING THE RAIN AND THUNDERSTORM ACTIVITY OUT OF ALABAMA TUESDAY NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM FAYETTE AL WIND DAMAGE
11/10/02 FAYETTE 7 MILE N OF FAYETTE -
HOUSE DAMAGE
0710 PM RUSSELLVILLE AL WIND DAMAGE
11/10/02 FRANKLIN HWY 48 - NEAR RUSSLEVILLE
- TREES AND POWER LINES
DOW
0712 PM FAYETTE AL TORNADO
11/10/02 FAYETTE NRN FAYETTE CNTY -
NUMEROUS HOUSES DAMAGED-
POSSILBE INJURIES - MTF
0725 PM ROGERSVILLE AL 0.75 IN HAIL
11/10/02 LAUDERDALE IN ROGERSVILLE
0726 PM COUNTY WIDE AL WIND DAMAGE
11/10/02 WALKER HWY 13 CLOSED - TREES
DOWN
0732 PM DOUBLE SPRINGS AL 0.88 IN HAIL
11/10/02 WINSTON NEAR DOUBLE SPRINGS
0740 PM POPLAR SPRINGS AL 0.75 IN HAIL
11/10/02 WINSTON HWY 278 AREA
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON LARGE HAIL / NUMEROUS
HOUSES DAMAGED
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -
0755 PM COUNTY WIDE AL 0.75 IN HAIL
11/10/02 CULLMAN WRN PORTION OF CNTY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER MAJOR DAMAGES - UNKNOWN
# INJURIES - MTF
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER CARBON HILL ELEMENTARY
SCHOOL DAMAGED
0817 PM CULLMAN AL 0.75 IN HAIL
11/10/02 CULLMAN NORTH OF CULLMAN AT
AIRPORT
0832 PM FOWLERS CROSSROADS AL TORNADO
11/10/02 FAYETTE 1 MILE E HWY 102
0835 PM RED BAY AL 0.75 IN HAIL
11/10/02 FRANKLIN IN RED BAY
0846 PM UNION GROVE AL FUNNEL CLOUD
11/10/02 MARSHALL 4 MILE E OF UNION GROVE
0914 PM CRANE HILL AL TORNADO
11/10/02 CULLMAN STRUCTURES DAMAGED
0927 PM GOOD HOPE AL TORNADO
11/10/02 CULLMAN MANY TREES AND POWER
LINES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON ACADEMY DRIVE AND OAK
STREETS - COMPLETE
DESTRUCTION OF BUSINESS
AREA AND SEVERAL HOMES.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM BESSEMER AL TORNADO
11/10/02 JEFFERSON 18TH STREET AREAALZ008>010-015>050-111000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1144 PM CST SUN NOV 10 2002 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 754... BLOUNT...CULLMAN...DEKALB...JACKSON...MARSHALL... PICKENS...WALKER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 754 WHICH IS IN EFFECT UNTIL 400 AM... AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...GREENE... HALE...JEFFERSON...LEE...LOWNDES...MACON... MARENGO...MONTGOMERY...PERRY...PIKE...RANDOLPH... RUSSELL...SHELBY...ST CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM ONEONTA AL TORNADO
11/10/02 BLOUNT HAUS DAMAGE - TREES DOWN
1130 PM SPRING CREEK AL TORNADO
11/10/02 CHEROKEE BUSINESSES DAMAGEDThe Birmingham radar (KBMX), 78 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
1 hail. Local standard time, as filed.
Dime size hail was reported at the intersection of CR 207 and Interstate 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321651.